Magnesium affect on Niacin

by Jim Lawless
(Davie, FL, USA)

Does magnesium affect niacin? I have been taking niacin for about five months and have worked my way up to 500mg twice daily with meals. I take the regular niacin and use to get the flush symptoms but they have faded over time. I just started taking 400mg of magnesium glycinate two days ago. Not only did the flush come back after taking the niacin, but it came back very strong and I get very red all the way down to my toes. It lasts about 1 to 1.5 hrs. Is this common?

Just a little about myself.. I am 45 year old male, I am a meat & potato person, I do not eat any vegetables and have not most of my life. My total cholesterol is 201, HDL is 40, triglycerides is 259, LDL is 109 as of my last test in August. I take a multi-vitamin, krill oil supplement 1000mg daily, 5000 IU of vitamin D3 daily, Lecithin 1200mg twice daily and vitamin C 1000mg twice daily. I have always had a poor diet and have supplemented and recently read the great info on your site and wanted to start the magnesium to further supplement my diet. I don't mind the niacin flush but got scared when it got so intense. Does Magnesium affect the niacin in my body?


Click here to read or post comments

Return to Question about Magnesium.


by Mario
(El Paso, Tx.)

I've been reading quite a bit of articles on magnesium and I just needed to know if after starting a magnesium supplement regiment on someone with diabetes, after a while of them taking magnesium, (4-6 wks for example) can I begin lowering the diabetic meds little by little to eventually, hopefully, get rid of them all together?

Since diabetes , according to many medical studies, has quite a bit to due with magnesium (amongst other Vits & minerals) deficiency, therefore I was wondering if it would be ok to eventually eliminate the diabetic meds, but of course depending if the sugar remains under control AFTER having reduced the meds dosages? Just wondering?

I am starting my mother with a supplement regiment which includes: Magnesium Glycinate, Vitamins A, D3, C, Folic Acid, P5P, K2, and possibly Calcium, Zinc and a little Potassium, and maybe also a couple of herbal products? Do you think these is a good combination for someone with a type 2 diabetes?

According to what I've read so far, all these supplements could very well help control the diabetes and many of the ugly complications which result from it? What say you?

Thank you so much, God Bless, and best regards. M. B. El Paso, Tx.

Click here to read or post comments

Return to Question about Magnesium.

Magnesium and Nitric Oxide

by Vidal
(Medford, Oregon)

Does Magnesium lowers the levels of nitric oxide in the blood?

I heard that NO (nitric Oxide)is a great help for HBP and also Magnesium but, how do they interact?

I was checking into taking L-Arginine as a vasodilator to control HBP but I take 100mgs of Magnesium a day, Would the MAG cancel out NO?

Thanking you in advance.
D. Vidal

Click here to read or post comments

Return to Question about Magnesium.

Can Magnesium be absorbed if your taking Nexium and is it safe?

by Frank

I love your site, its so great that you made it. My question is about Magnesium.

1) Is this supplement safe to take with a ppi drug such as Nexium?

2) Would ones body be able to properly absorb the Magnesium due to nexiums effect on cutting back the acid that is produced?

3) And would the Magnesium be beneficial to someone taking Nexium?

4) Also is Nexium a form of Magnesium?


Click here to read or post comments

Return to Question about Magnesium.

Osteoporosis and a Broken Hip after Taking Thiazides for Many Years

by john

My dad has just broken his hip from a fall . he has been on thiazides for years . We got him off those when he had a mild stroke. However hes been put on Verapamil for a while now .

I have queried his magnesium levels, but they have objected to us giving him a food supplement as he isn't eating much. We wanted to give him chelated magnesium as they are giving him calcium and vitamin d for his osteoporosis , and get him off verapamil as we think this is just creating arterial fibrilation due to low magnesium . The only test they do is a blood test.

do you agree with our thoughts on the subject, and is there another reliable test that can be done for real magnesium levels.

many thanks


Click here to read or post comments

Return to Question about Magnesium.


Search this Site
Custom Search


Vitamin D Fact Sheet
Free Vitamin D Fact Sheet by Getting
My Newsletter